MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARX FIT; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

BOSTON SCIENTIFIC CORPORATION POLARX FIT; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number M004CRBS2060
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Tamponade (2226); Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 12/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Event or Problem Description
Polarx pas clinical study.It was reported that a perforation, pericardial effusion and cardiac tamponade occurred.A polarx fit ablation catheter and intellamap orion diagnostic catheter was selected for ablation treatment to the left inferior pulmonary vein.It was noted that the systolic blood pressure was 70s.It was suspected that the intellamap orion perforated the left artria during initial mapping.Therefore, examination of intracardiac ultrasound was performed which then revealed a 1cm effusion.Given the new effusion, procedure was terminated and left femoral arterial line was obtained as pericardiocentesis was performed.Chest was prepped and draped in usual sterile fashion and ultrasound guidance was used which noted subxiphoid distance to the pericardium was closer to 8 to 0cm.Left parasternal ultrasound view was much better and only 4cm away and therefore was used for access without difficulties.Wire in the pericardium circumscribing the cardiac shadow was confirmed on fluoroscopy.A total of 450cc of bright blood was removed from the pericardium without difficulty and blood pressure resumed and ultrasound confirmed complete resolution of the pericardial effusion.Drain connected to the pericardial drain.Ongoing monitoring of the effusion was performed with minimal ongoing bleed.Comprehensive intracardiac echo evaluation with arrhythmia induction was repeated post ablation, and post-ablation intracardiac echo evaluation was consistent with pre ablation with no changes and no pericardial effusion and there is no left atrial thrombus or left ventricle thrombus seen.Protamine iv was given at end of procedure, and catheters and sheaths were removed at the end of the procedure.There were no apparent complications.The patient was arousable and moving all limbs at end of procedures.No further patient complications were reported.
 
Event or Problem Description
Polarx pas clinical study.It was reported that a perforation, pericardial effusion and cardiac tamponade occurred.A polarx fit ablation catheter and intellamap orion diagnostic catheter was selected for ablation treatment to the left inferior pulmonary vein.It was noted that the systolic blood pressure was 70s.It was suspected that the intellamap orion perforated the left artria during initial mapping.Therefore, examination of intracardiac ultrasound was performed which then revealed a 1cm effusion.Given the new effusion, procedure was terminated and left femoral arterial line was obtained as pericardiocentesis was performed.Chest was prepped and draped in usual sterile fashion and ultrasound guidance was used which noted subxiphoid distance to the pericardium was closer to 8 to 0cm.Left parasternal ultrasound view was much better and only 4cm away and therefore was used for access without difficulties.Wire in the pericardium circumscribing the cardiac shadow was confirmed on fluoroscopy.A total of 450cc of bright blood was removed from the pericardium without difficulty and blood pressure resumed and ultrasound confirmed complete resolution of the pericardial effusion.Drain connected to the pericardial drain.Ongoing monitoring of the effusion was performed with minimal ongoing bleed.Comprehensive intracardiac echo evaluation with arrhythmia induction was repeated post ablation, and post-ablation intracardiac echo evaluation was consistent with pre ablation with no changes and no pericardial effusion and there is no left atrial thrombus or left ventricle thrombus seen.Protamine iv was given at end of procedure, and catheters and sheaths were removed at the end of the procedure.There were no apparent complications.The patient was arousable and moving all limbs at end of procedures.No further patient complications were reported.It was further reported that the outcome of event was resolved on 02jan2025.
 
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.Detailed product lot number information was not provided to bsc.Because the product is lot number is unknown, we are unable to provide the unique identifier (udi) and other specific product information.

Brand Name
POLARX FIT
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key20957137
Report Number2124215-2024-79853
Device Sequence Number7674550
Product Code OAE
UDI-Device Identifier08714729992622
UDI-Public(01)08714729992622
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P220032
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM004CRBS2060
Device Catalogue NumberM004CRBS2060
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2024
Supplement Date Received by Manufacturer04/24/2025
Initial Report FDA Received Date12/17/2024
Supplement Report FDA Received Date05/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INTELLAMAP ORION DIAGNOSTIC CATHETER; INTELLAMAP ORION DIAGNOSTIC CATHETER; POLARMAP DIAGNOSTIC CATHETER; POLARMAP DIAGNOSTIC CATHETER; POLARSHEATH STEERABLE SHEATH ACCESS SHEATH; POLARSHEATH STEERABLE SHEATH ACCESS SHEATH
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale
Patient Weight99 KG